Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jun 26, 2022, 2:36 AM CDT for Culberson County, Texas. It took effect at Jun 26, 2022, 7:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2022, 2:36 AM CDT (07:36 UTC)
- In effect from
- Jun 26, 2022, 7:00 PM CDT
- Expired
- Jun 27, 2022, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS74 KMAF 260736 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 AM CDT Sun Jun 26 2022 TXZ271-271500- /O.UPG.KMAF.HW.A.0028.220627T0300Z-220627T1500Z/ /O.NEW.KMAF.HW.W.0036.220627T0000Z-220627T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 236 AM CDT Sun Jun 26 2022 /136 AM MDT Sun Jun 26 2022/ ...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ MONDAY FOR GUADALUPE PASS... * WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Pass in Texas. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
2 follow-up statements
005 WWUS74 KMAF 261834 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 134 PM CDT Sun Jun 26 2022 TXZ271-271500- /O.CON.KMAF.HW.W.0036.220627T0000Z-220627T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 134 PM CDT Sun Jun 26 2022 /1234 PM MDT Sun Jun 26 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ MONDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
218 WWUS74 KMAF 270739 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 239 AM CDT Mon Jun 27 2022 TXZ271-271500- /O.CON.KMAF.HW.W.0036.000000T0000Z-220627T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 239 AM CDT Mon Jun 27 2022 /139 AM MDT Mon Jun 27 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR GUADALUPE PASS... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe Pass in Texas. * WHEN...Until 10 AM CDT /9 AM MDT/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 26, 12:37 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 26, 12:37 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1237 AM CDT Sun Jun 26 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Sun Jun 26 2022
VFR conditions are expected to continue though a cold front is
currently pushing its way into the area, clearing HOB in the last
half-hour, bringing gusty winds and a northerly shift. Models
indicate this front will stall overnight, only clearing HOB/CNM by
dawn with other terminals maintaining light and primarily
southeasterly winds. There remains uncertainty in how far south
the front will push before stalling but will amend TAFs as
necessary should strong wind shifts occur elsewhere. Regardless of
the front progression this morning, gusty east winds will take
over at all sites for the afternoon. Convection is expected to
develop along the frontal boundary late in the afternoon leading
to outflow boundaries and gusty winds though will not mention in
TAFs with low confidence in the exact location of storms.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 155 PM CDT Sat Jun 25 2022
A vigorous shortwave trough over SK/MB will translate east to over
ON tomorrow. In the wake of this passage, surface anticyclogenesis
will increase over the northern and central Plains states, which
will in turn send a cold front over at least the northern half of
west Texas and southeastern New Mexico overnight. Initially,
little in the way of sensible weather will accompany frontal
passage; however, modified upslope flow Sunday afternoon/evening
combined with sensible surface heating and a hint of a minor
shortwave trough aloft will lead to an increase in precipitation
chances, mainly north of I-20. Now, before everyone gets excited,
the best chances for convection (about 1 in 2 to 3 in 5 odds, not
bad!) will be closer to the Guadalupe and Sacramento Mountains
and adjacent plains Sunday afternoon and evening. Lower chances
(decreasing to 1 in 5 odds) will exist the further east one goes
out across the northern Permian Basin. Overall, QPF will be light,
but localized areas could pick up around an inch of badly-needed
rain. Along with the wind shift to the northeast will come a break
in the heat, with temperatures Sunday some 5-10 degrees colder
behind the boundary, which will become diffuse somewhere south of
I-10 by the end of the short-term forecast period. Low
temperatures will be around normal for this time of year.
Surface anticyclogenesis will increase over west Texas and
southeastern New Mexico Sunday night, with a concomitant increase
in the isallobaric wind. All this to say that gap winds through
Guadalupe Pass will be favored Sunday evening through early Monday
morning, and a High Wind Watch will remain in effect for this
area. Motorists driving high-profile vehicles are cautioned that
these winds will cause control problems and as such should check
on the winds before heading out if traveling through Guadalupe
Pass on US 62/180.
&&
.LONG TERM...
(Monday through Friday)
Issued at 155 PM CDT Sat Jun 25 2022
With the passage of the cold front late Sunday night, increasing
cloud cover and 20-23C 850mb temps will result in Monday being the
coolest day of the week with highs in the 80s and low 90s everywhere
except along the Rio Grande. Thunderstorms look to develop due to
upslope Monday afternoon and evening, although best POP chances will
depend on where the front sets up in the CWA Monday afternoon. Some
gusty northeast winds are expected as this front moves through, and
high winds will remain possible at Guadalupe Pass through late
Monday morning. Northwest flow aloft will continue through Tuesday
and the upper ridge will set up over the Four Corners, helping
increase thunderstorm chances area-wide Tuesday afternoon and
evening. This looks to be the best chance in the long term for
precipitation, and given PW values of 1.25-1.75", some decent
rainfall may be possible. With the upper flow, temperatures on
Tuesday will be restricted from warming more than a degree or two
above Monday's highs.
The ridge will continue to slowly shift eastward through the later
half of the week, and thickness will be increasing each day. As
tempertures return to the 90s, an inverted trough will attempt to
move into the area and upslope thunderstorms will be possible each
afternoon through the end of the forecast period, mainly across the
west. Models diverge at this point with the movement of this
inverted trough, and spread for high temperatures later in the week
match this uncertainty. Have gone ahead with the NBM solution at
this time as well as kept in at least the possibility of
thunderstorms across the higher terrain each afternoon. We'll return
to the upper 90s and potentially peak into the triple digits by the
end of the week, kicking off July with above-normal temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 96 67 89 69 / 10 30 20 10
Carlsbad 94 65 87 65 / 20 50 20 20
Dryden 97 72 94 71 / 0 10 30 20
Fort Stockton 96 69 89 68 / 10 20 40 20
Guadalupe Pass 87 61 79 62 / 10 30 20 20
Hobbs 91 62 85 64 / 30 40 20 20
Marfa 90 59 84 57 / 10 10 30 10
Midland Intl Airport 95 67 88 69 / 10 30 20 20
Odessa 95 68 88 70 / 10 30 20 20
Wink 97 67 90 68 / 10 30 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from this evening through Monday morning for
Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...27
LONG TERM....91
AVIATION...16Hazardous weather outlook, Jun 26, 2:00 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CDT Sun Jun 26 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-270700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CDT Sun Jun 26 2022 /100 AM MDT Sun Jun 26 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and tonight, mainly over Southeast New Mexico. Any storms that do develop will be accompanied by frequent lightning, gusty winds, and brief heavy rainfall. A High Wind Warning is in effect tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A High Wind Warning is in effect Monday morning for Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.